MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895912200
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event : 18 years or older.B)(4).Device evaluated by mfr.:the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental med watch will be filed.B)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the severely calcified left anterior descending artery.A 2.00 mm x 12 mm apex balloon catheter was advanced to dilate the lesion.However, upon inflation of about 3-4 times at 20 atmospheres, the balloon was unable to inflate.The device was completely removed from the patient.However, a pinhole was noted on the balloon.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an apex balloon catheter in two pieces.The device soaked in a warm water bath for a week.The balloon was loosely folded with contrast in the balloon and inflation lumen and blood in the wire lumen.The tip, balloon, markerbands, proximal bond, distal shaft and hypotube were microscopically and tactile inspected.Inspection revealed the hypotube was separated 26.5cm from the strain relief with numerous kinks, and there was a burst in the balloon material approximately 1mm in length.The separated ends of the hypotube were oval, as if kinked prior to separation.Inspection of the remainder of the device revealed no other damage or irregularities.There is indication the device was inflated over the rated burst pressure (rbp).The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the directions for use states: "do not exceed rated burst pressure." (b)(4).
 
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the severely calcified left anterior descending artery.A 2.00mm x 12mm apex¿ balloon catheter was advanced to dilate the lesion.However, upon inflation of about 3-4 times at 20 atmospheres, the balloon was unable to inflate.The device was completely removed from the patient.However, a pinhole was noted on the balloon.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6280572
Report Number2134265-2017-00388
Device Sequence Number787655
Product Code LOX
UDI-Device Identifier08714729475477
UDI-Public(01)08714729475477(17)20190430(10)19137423
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH7493895912200
Device Catalogue Number38959-1220
Device Lot Number19137423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1